Alert archive / Washington / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 13, 2024, 2:05 PM PDT for 7 counties in Washington. It took effect at Jul 14, 2024, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2024, 2:05 PM PDT (21:05 UTC)
- In effect from
- Jul 14, 2024, 2:00 PM PDT
- Expired
- Jul 14, 2024, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 115 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3028 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS86 KOTX 132105 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 205 PM PDT Sat Jul 13 2024 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY SUNDAY AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN WASHINGTON... WAZ705-706-141515- /O.UPG.KOTX.FW.A.0004.240714T2100Z-240715T0300Z/ /O.NEW.KOTX.FW.W.0005.240714T2100Z-240715T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 205 PM PDT Sat Jul 13 2024 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES AND THE WATERVILLE PLATEAU... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades and Fire Weather Zone 706 Waterville Plateau. * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 10 to 19 percent. * Impacts: The combination of gusty winds, low relative humidity values, hot temperatures, and dried fuels could lead to rapid fire spread on existing or new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ707-709-141515- /O.NEW.KOTX.FW.W.0005.240714T2100Z-240715T0400Z/ Western Columbia Basin (Zone 707)-Lower Palouse - Snake River (Zone 709)- 205 PM PDT Sat Jul 13 2024 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN COLUMBIA BASIN AND LOWER PALOUSE SNAKE RIVER AREA... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Sunday. * Affected Area: Fire Weather Zone 707 Western Columbia Basin and Fire Weather Zone 709 Lower Palouse-Snake River. * Winds: West 10 to 20 mph with gusts up to 30 mph. The winds will be strongest for the Western Columbia Basin in the late afternoon and evening hours. The winds will be strongest for the Lower Palouse Snake River area during the afternoon. * Relative Humidities: 8 to 18 percent. * Impacts: The combination of gusty winds, low relative humidity values, hot temperatures, and dried fuels could lead to rapid fire spread on existing or new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ LN
2 follow-up statements
360 WWUS86 KOTX 140921 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 221 AM PDT Sun Jul 14 2024 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY SUNDAY AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN WASHINGTON... WAZ705>707-709-150400- /O.CON.KOTX.FW.W.0005.240714T2100Z-240715T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 221 AM PDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES AND THE WATERVILLE PLATEAU... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706), Fire Weather Zone 707 Western Columbia Basin (Zone 707) and Fire Weather Zone 709 Lower Palouse -Snake River (Zone 709). * Winds: West 10 to 20 mph with gusts up to 35 mph. The winds will be strongest for the Western Columbia Basin in the late afternoon and evening hours. The winds will be strongest for the Lower Palouse Snake River area during the afternoon. * Relative Humidities: 8 to 18 percent. * Impacts: The combination of gusty winds, low relative humidity values, hot temperatures, and dried fuels could lead to rapid fire spread on existing or new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
241 WWUS86 KOTX 150359 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 859 PM PDT Sun Jul 14 2024 WAZ705>707-709-150500- /O.EXP.KOTX.FW.W.0005.000000T0000Z-240715T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 859 PM PDT Sun Jul 14 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHEAST WASHINGTON... West winds have decreased below critical levels this evening and are expected to remain below 15 mph for the remainder of the night in places like Wenatchee, Waterville, Moses Lake, Ephrata, and Pomeroy. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 10:56 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 10:56 AM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1056 AM PDT Sat Jul 13 2024
.SYNOPSIS...
While the extreme heat has eased, it will stay hot, dry and
locally breezy through next week. Areas of haze and smoke will
linger over the Inland NW from local fires.
&&
.DISCUSSION...
Today through Friday: Temperatures will remain consistent over the
next week, with only slight fluctuations by a couple degrees. A Heat
Advisory remains in effect through Sunday across the lower valleys,
with temperatures ranging from 95 to 104, with the warmest values in
the LC Valley and deep Columbia Basin. Overnight lows will be in the
upper 50s to upper 60s. Those without AC will be able to open up
their house at night, but nighttime temperatures will slowly warm as
we move through the week. Flow will stay mainly zonal with a light
ridge building in on Sunday, allowing for continued sunny skies, hot
temperatures, and slightly increased winds. Winds will continue to
increase in the lee of the Cascades each afternoon, with gusts of 20
to 30 mph. Winds will be slightly increased and more widespread on
Sunday, with gusts up to 35 mph. With this increase in wind, a Fire
Weather Watch remains in effect for Sunday afternoon in Chelan
county.
Zonal flow will also keep pushing smoke from the Pioneer Fire and
additional fires in Oregon towards Eastern WA and the ID Panhandle.
Expect hazy skies to continue. Most of the smoke will stay elevated,
with decreased air quality around Lake Chelan. The latest air
quality readings and smoke outlooks can be found at fire.airnow.gov.
/KM
&&
.AVIATION...
18Z TAFS: Zonal flow aloft will continue to promote widespread
VFR condtions through the TAF period. Local reductions in
visibility are possible near and downwind of Lake Chelan due to
smoke from the Pioneer Fire. This will mainly impact Chelan, WA. A
weak weather system will move into the region early Sunday
morning will increase onshore flow through the Cascade gaps will
bring breezy west to northwest winds Sunday to the lee of the
Cascades.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in
VFR conditions.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 98 64 96 63 93 62 / 0 0 0 0 0 0
Coeur d'Alene 95 61 93 60 91 60 / 0 0 0 0 0 0
Pullman 94 60 91 58 89 57 / 0 0 0 0 0 0
Lewiston 105 70 103 67 100 67 / 0 0 0 0 0 0
Colville 96 54 95 54 93 53 / 0 0 0 0 0 0
Sandpoint 92 57 92 56 89 55 / 0 0 0 0 0 0
Kellogg 92 66 91 64 89 63 / 0 0 0 0 0 0
Moses Lake 102 62 100 60 98 60 / 0 0 0 0 0 0
Wenatchee 101 69 98 67 98 67 / 0 0 0 0 0 0
Omak 103 65 102 65 101 65 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 10 PM PDT Sunday for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Heat Advisory until 10 PM PDT Sunday for Central Chelan County-
Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area-Western Okanogan County.
Fire Weather Watch from Sunday afternoon through Sunday evening
for Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706).
&&Nearby
Red Flag Warnings in Washington, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.